Alert archive / California / Wind Advisories in 2023
Wind Advisory 13, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 21, 2023, 2:45 AM PDT. It took effect at Mar 21, 2023, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2023, 2:45 AM PDT (09:45 UTC)
- In effect from
- Mar 21, 2023, 11:00 AM PDT
- Expired
- Mar 21, 2023, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
990 WWUS76 KSTO 210945 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 245 AM PDT Tue Mar 21 2023 CAZ019-067-220000- /O.NEW.KSTO.WI.Y.0013.230321T1800Z-230322T0400Z/ Northern San Joaquin Valley-Motherlode- Including the cities of Stockton, Modesto, Grass Valley, and Jackson 245 AM PDT Tue Mar 21 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Northern San Joaquin Valley and Motherlode. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected late this afternoon into early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
364 WWUS76 KSTO 211647 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 947 AM PDT Tue Mar 21 2023 CAZ017-018-220400- /O.EXA.KSTO.WI.Y.0013.230321T1800Z-230322T0400Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 947 AM PDT Tue Mar 21 2023 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts 40 to 45 mph expected. * WHERE...Far southern Sacramento Valley and Carquinez Strait and Delta Counties. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected late this afternoon into early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ019-067-220400- /O.CON.KSTO.WI.Y.0013.230321T1800Z-230322T0400Z/ Northern San Joaquin Valley-Motherlode- Including the cities of Stockton, Modesto, Grass Valley, and Jackson 947 AM PDT Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Northern San Joaquin Valley and Motherlode. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected late this afternoon into early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
316 WWUS76 KSTO 212100 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 200 PM PDT Tue Mar 21 2023 CAZ017>019-067-220400- /O.CON.KSTO.WI.Y.0013.000000T0000Z-230322T0400Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Motherlode- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Grass Valley, and Jackson 200 PM PDT Tue Mar 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts 40 to 45 mph expected in the Valley and Delta. Gusts up to 50 to 55 mph in the foothills. * WHERE...Far southern Sacramento Valley, Motherlode, Carquinez Strait and Delta Counties. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected late this afternoon into early this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
260 WWUS76 KSTO 220407 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 907 PM PDT Tue Mar 21 2023 CAZ017>019-067-220515- /O.EXP.KSTO.WI.Y.0013.000000T0000Z-230322T0400Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Motherlode- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Grass Valley, and Jackson 907 PM PDT Tue Mar 21 2023 ...WIND ADVISORY HAS EXPIRED... Winds have decreased to saver levels this evening therefore the wind advisory will be allowed to expire. Gusty winds are expected to persist past overnight generally in the 20 to 30 mph range with isolated gusts to around 35 mph. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:38 PM PDT, 11 hours 7 minutes earlier.
Area forecast discussion, Mar 20, 3:38 PM PDT, 11 hours 7 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 338 PM PDT Mon Mar 20 2023 .SYNOPSIS... Showers return late tonight and continue through Wednesday, heaviest Tuesday, with afternoon thunderstorms possible. Accumulating snowfall is expected above 4000 feet. There will be some gusty southerly winds on Tuesday. The cool and unsettled weather pattern will continue through mid to late week, with periods of showers. The weekend will see some cold morning temperatures. && .Discussion... Short-wave ridging has brought a break in precipitation to the region today and tonight. There were some lingering showers earlier this morning, mainly over the Sierra and the northeast foothills. This afternoon there are just some scattered clouds clouds left over the area. The Winter Storm Warning was allowed to expire at 11 am PDT. The next storm system arrives late tonight and continues into Wednesday. This will be a cold closed low pressure system from the Gulf of Alaska which will move southward along the California coast and then move inland over Southern California. The trajectory of this system will bring the greatest moisture into central and Southern California. This system will bring lower snow levels than in recent storms, around 3000-5000 feet. The heaviest amounts for northern interior California will be in the Sierra south of US Highway 50, where 1 to 2 feet of snow is possible above 6000 feet. A Winter Weather Advisory is in effect 5 am PDT Tuesday to 5 am PDT Wednesday, with delays in travel likely at times. Gusts to 50 mph are possible and along with the snow could bring some reduction in visibility at times. Some breezy southeasterly winds are possible Tuesday, gusting up to 25-35 mph over the northern San Joaquin Valley, lighter to the north. Highest forecast rainfall amounts through Wednesday are 0.75"-1.00" for the Delta and locations in the Valley from Sacramento southward. Isolated thunderstorms are possible Tuesday afternoon and evening for the northern San Joaquin and southern Sacramento Valleys. Instability is not especially strong but there is a fair amount of shear. Small hail and heavy rain are the main threats with any thunderstorms that form. Some residual showers will linger into Thursday on the backside of the system, especially over the mountains. A weak system brushing by to the north could bring more light mountain showers on Friday. EK && .EXTENDED DISCUSSION (Friday THROUGH Monday)... Ensembles show longwave troughing continues off the West Coast through the extended forecast period with series of shortwaves moving through. This will keep unsettled weather Friday through Monday with showers and foothill/mountain snow showers. Below normal high temperatures expected, with some cold morning lows. The NBM projects Valley lows in the mid to low 30s, potentially around freezing for the northern Sacramento Valley Sunday morning. Clusters show good agreement in a stronger low early next week, but timing and location differences are bringing uncertainty, so it remains unclear how impactful this system will be. Stay tuned! EK && .AVIATION... In Central Vly, mainly VFR except lcl MVFR/IFR possible til about 18z. Sfc wind generally at or below 12 kts next 24 hrs. Foothills/mtns areas MVFR/IFR with lcl LIFR possible. Areas of SW-W sfc wind gusts up to 30 kts. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 AM Tuesday to 4 AM PST Wednesday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:31 PM PDT | Special Weather Statement | STO | Butte | 44 min |
| Mar 21, 4:46 PM PDT | Special Weather Statement | STO | Sacramento, San Joaquin, Yolo | 44 min |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.